MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ICAST; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION ICAST; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85416
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
We have received your reported medwatch (b)(4) from the fda.Post inflation of icast (balloon expandable stent), the balloon broke off the catheter.This was left into the patient¿s fistula.Interventional radiology (ir) doctor took approximately 30 minutes to remove the balloon.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information: d9, h6 ¿received an fda medwatch (0500360000-2024-8006) which stated the following: post inflation of icast (balloon expandable stent), the balloon broke off the catheter.This was left into the patient¿s fistula.Interventional radiology (ir) doctor took approximately 30 minutes to remove the balloon.¿ the device in question was unable to be provided for the investigation and no images were provided of the device.There were also no answers provided for the multiple attempts to obtain more information regarding this case.As such the complaint cannot be confirmed.A contemporaneous sample was not requested as the conditions that the device in question experienced during the procedure are unknown.The investigation cannot conclude that the separation of the balloon was due to the manufacture of the device.It is likely that the balloon was not allowed sufficient time to deflate prior to attempting to withdraw the catheter back through the introducer sheath.Additionally, fluoroscopic guidance may not have been used to ensure the balloon was fully deflated prior to withdrawal back through the sheath.Without more detail or the device in question the root cause of the separation is impossible to define.It is important to note that the product in question had expired on april 09, 2024.The exact date of the event was not provided but the user stated it was in the month of april 2024.The date the manufacturer was notified was 6 months later in dec 2024.Based on this review of the device history records there were no deviations or non-conformances noted and there have been no significant design, material, procedural or process changes around the time of device manufacture have been identified.There have been no other complaints identified for this lot of catheters (470957).The component separation has not been confirmed as the product was not returned and no images provided.There were also no answers to the multiple questions asked about the incident from the complainant.There is no deficiency identified in the design labeling, and risk documentation nor has a manufacturing problem been identified.There were also no trending or occurrence excursions identified.The root cause associated with this complaint is impossible to define due to the lack of details and physical product used in the case.

Brand Name
ICAST
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key21023688
Report Number3011175548-2024-000025
Device Sequence Number8310832
Product Code JCT
UDI-Device Identifier00650862854169
UDI-Public(01)00650862854169(17)240409
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2024
Device Model Number85416
Device Catalogue Number85416
Device Lot Number470957
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexUnknown